Alert archive / Minnesota / River Flood Warnings in 2010
River Flood Warning 41, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 17, 2010, 4:30 PM CDT for Rock County, Minnesota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2010, 4:30 PM CDT (21:30 UTC)
- Expired
- Mar 17, 2010, 9:49 PM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Rock County, MN
The river
Written for the forecast point Rock River near Hardwick (HRDM5).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
801
WGUS43 KFSD 172130
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
430 PM CDT WED MAR 17 2010
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...
ROCK RIVER NEAR HARDWICK
BIG SIOUX RIVER AT FLANDREAU
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC101-182130-
/O.CON.KFSD.FL.W.0040.000000T0000Z-000000T0000Z/
/FLAS2.2.ER.000000T0000Z.100317T1815Z.000000T0000Z.NO/
430 PM CDT WED MAR 17 2010
...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT FLANDREAU.
* UNTIL FURTHER NOTICE.
* AT 01PM WEDNESDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* AT STAGES NEAR 12.0 FEET...THE ROAD LEADING TO THE FLANDREAU INDIAN
SCHOOL BEGINS TO FLOOD...AND THERE IS SIGNIFICANT FLOODING IN THE
FLANDREAU CITY PARK.
$$
MNC133-182130-
/O.NEW.KFSD.FL.W.0041.100317T2130Z-000000T0000Z/
/HRDM5.1.ER.100317T1900Z.100317T2030Z.000000T0000Z.NO/
430 PM CDT WED MAR 17 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE ROCK RIVER NEAR HARDWICK.
* UNTIL FURTHER NOTICE.
* AT 03PM WEDNESDAY THE STAGE WAS 14.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT STAGES NEAR 14.0 FEET...THE LOWER LEFT BANK OVERFLOWS FLOODING
LOW LYING AGRICULTURAL LANDS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
FLAS2 11.0 12.20 WED 1 PM N/A 12.2 WED MAR 17
ROCK RIVER
HRDM5 14.0 14.25 WED 3 PM N/A 16.0 MON MAR 151 follow-up statement
613
WGUS83 KFSD 180249
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 PM CDT WED MAR 17 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...MINNESOTA...
EAST FORK VERMILLION RIVER NEAR PARKER
ROCK RIVER NEAR HARDWICK
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...MINNESOTA..
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
FIRESTEEL CREEK NEAR MOUNT VERNON
LITTLE VERMILLION NEAR SALEM
WEST FORK VERMILLION RIVER NEAR PARKER
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
VERMILLION RIVER NEAR VERMILLION
BIG SIOUX RIVER NEAR BRUCE
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER AT FLANDREAU
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
ROCK RIVER AT ROCK RAPIDS
FLOYD RIVER AT ALTON
OCHEYEDAN RIVER NEAR SPENCER
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
LITTLE SIOUX RIVER AT CHEROKEE
LITTLE SIOUX RIVER NEAR CORRECTIONVILLE
DES MOINES RIVER NEAR WINDOM
DES MOINES RIVER AT JACKSON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RIVER LEVELS CONTINUE HIGH DUE TO RECENT RAINFALL AND SNOW MELT
RUNOFF. SOME ICE REMAINING PRESENT ON MAIN RIVERS IN AREAS ALONG AND
NORTH OF INTERSTATE 90 WILL CONTINUE TO CREATE SOME ICE JAM
PROBLEMS...WITH TEMPORARY STAGE IMPACTS OF ONE TO TWO FEET POSSIBLE...
AS HAS OCCURRED WEDNESDAY AFTERNOON AND EVENING ALONG THE MIDDLE
PORTIONS OF THE BIG SIOUX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC005-190249-
/O.CON.KFSD.FL.W.0001.000000T0000Z-000000T0000Z/
/HURS2.3.IC.100312T0422Z.100318T0600Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* AT 08PM WEDNESDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL FLUCTUATE NEAR A CREST OF 18.2 FEET
THROUGH MONDAY MARCH 22 THEN BEGIN FALLING.
* AT STAGES NEAR 18.0 FEET...THE ROAD LEADING TO THE PACKING PLANT IN
HURON WILL BEGIN FLOODING.
$$
SDC111-190249-
/O.CON.KFSD.FL.W.0002.000000T0000Z-000000T0000Z/
/FORS2.3.IC.000000T0000Z.100318T1800Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* AT 09PM WEDNESDAY THE STAGE WAS 18.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.9 FEET BY FRIDAY MARCH 19
THEN BEGIN FALLING.
* AT STAGES NEAR 19.0 FEET...THE BRIDGE ON HIGHWAY 34 IS
OVERTOPPED...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE AT THE
GAGE ON 407TH AVENUE.
$$
SDC035-061-190249-
/O.CON.KFSD.FL.W.0003.000000T0000Z-000000T0000Z/
/JRMS2.3.IC.000000T0000Z.100318T1200Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* AT 08PM WEDNESDAY THE STAGE WAS 25.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR A RECORD 25.5 FEET BY
THURSDAY MARCH 18 THEN BEGIN FALLING.
* AT STAGES NEAR 25.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON 257TH STREET AT THE GAGE...AND HIGHWAY 42 EAST OF ETHAN WILL BE
FLOODED.
$$
SDC067-135-190249-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/SCOS2.3.IC.000000T0000Z.100321T1800Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* AT 08PM WEDNESDAY THE STAGE WAS 19.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.8 FEET BY MONDAY MARCH 22
THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...HIGHWAY 44 BETWEEN PARKSTON AND
FREEMAN...HIGHWAY 46 WEST OF IRENE...STONE CHURCH ROAD BETWEEN
HIGHWAY 46 AND MENNO...HIGHWAY 81 NORTH OF YANKTON...AND THE
JAMESVILLE COLONY ROAD IN NORTHERN YANKTON COUNTY WILL ALL BE
FLOODED.
$$
IAC059-190249-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/MIFI4.3.IC.100312T0705Z.100317T2200Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* AT 05PM WEDNESDAY THE STAGE WAS 16.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 16.0 FEET...170TH AVENUE FROM HIGHWAY 9 TO 140TH
STREET IS FLOODED.
$$
IAC041-059-190248-
/O.CON.KFSD.FL.W.0007.000000T0000Z-000000T0000Z/
/SPWI4.2.IC.100313T0559Z.100316T2049Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 04PM WEDNESDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.3 FEET BY THURSDAY MARCH 18
THEN BEGIN FALLING.
* AT STAGES NEAR 14.5 FEET...COUNTY ROAD B40 SOUTHEAST OF SPENCER
BEGINS FLOODING.
$$
IAC021-190248-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/LNNI4.3.IC.100314T1745Z.100318T0600Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 09PM WEDNESDAY THE STAGE WAS A RECORD 22.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 22.9 FEET BY THURSDAY MARCH 18
THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND BEGINS
ALONG THIS ENTIRE STRETCH OF THE RIVER.
$$
IAC035-190248-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/CHKI4.2.IC.100313T0145Z.100319T1200Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT CHEROKEE.
* AT 07PM WEDNESDAY THE STAGE WAS 22.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 23.4 FEET BY FRIDAY MARCH 19
THEN BEGIN FALLING.
* AT STAGES NEAR 23.0 FEET...SOME AREAS IN THE EXTREME SOUTHEAST
CORNER OF CHEROKEE WILL BEGIN TO FLOOD.
$$
IAC193-190248-
/O.CON.KFSD.FL.W.0039.000000T0000Z-000000T0000Z/
/CRRI4.3.ER.100319T0508Z.100321T1800Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR CORRECTIONVILLE.
* AT 09PM WEDNESDAY THE STAGE WAS 18.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 AM FRIDAY AND CREST NEAR
22.2 FEET BY SUNDAY MARCH 21.
* AT STAGES NEAR 21.0 FEET...MAJOR AGRICULTURAL FLOODING ON THE EAST
SIDE OF THE RIVER BEGINS...AND WATER WILL SPREAD 1/4 MILE EAST AND
AFFECT HIGHWAY L27.
$$
SDC087-190248-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/LVSS2.3.IC.100312T0645Z.100314T2315Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE VERMILLION NEAR SALEM.
* AT 08PM WEDNESDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE WATER REACHES THE BOTTOM OF THE
BRIDGES ON 247TH STREET...248TH STREET...AND 444TH AVENUE.
$$
SDC087-125-190248-
/O.EXT.KFSD.FL.W.0023.000000T0000Z-100321T2100Z/
/PKRS2.3.IC.100313T1539Z.100314T1430Z.100320T2100Z.NR/
949 PM CDT WED MAR 17 2010
...FLOOD WARNING EXTENDED UNTIL 4 PM SUNDAY...
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK VERMILLION RIVER NEAR PARKER.
* AT 05PM WEDNESDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY MARCH 20.
* AT STAGES NEAR 10.0 FEET...MODERATE FLOODING OF AGRICULTURAL LAND
BEGINS.
$$
SDC125-180319-
/O.CAN.KFSD.FL.W.0024.000000T0000Z-100319T0600Z/
/VRPS2.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING IS CANCELLED FOR
THE EAST FORK VERMILLION RIVER NEAR PARKER.
* AT 08 PM WEDNESDAY...THE STAGE WAS ESTIMATED AT 11.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 13.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON 273RD STREET.
$$
SDC083-125-190248-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/DVSS2.3.IC.100312T1415Z.100315T2345Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* AT 05PM WEDNESDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 14.2 FEET
BY 7 AM FRIDAY.
* AT STAGES NEAR 14.5 FEET...THE HIGHER BANKS AND LEVEES GET
OVERTOPPED...AND FLOODING OF SOME RURAL ROADS SOUTH OF DAVIS BEGINS.
ALSO 280TH STREET BETWEEN 459TH AND 460TH AVENUE IS FLOODED.
$$
SDC027-125-190248-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/WKAS2.3.IC.000000T0000Z.100314T2342Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* AT 05PM WEDNESDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 17.4 FEET THROUGH
THURSDAY...THEN BEGIN TO SLOWLY FALL.
* AT STAGES NEAR 17.5 FEET...THE BRIDGE ON 304TH STREET WEST OF
DALESBURG IS OVERTOPPED.
$$
SDC027-190248-
/O.EXT.KFSD.FL.W.0013.100318T0235Z-000000T0000Z/
/VERS2.1.IC.100318T0235Z.100322T1200Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR VERMILLION.
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT 08PM WEDNESDAY THE STAGE WAS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 21.8 FEET BY MONDAY MARCH 22.
* AT STAGES NEAR 21.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON UNIVERSITY ROAD NEAR 312TH STREET...SIGNIFICANT AGRICULTURAL
FLOODING BEGINS...AND A FEW FARM HOUSES ARE AFFECTED BY HIGH WATER.
$$
SDC011-190248-
/O.CON.KFSD.FL.W.0034.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.100314T1852Z.100316T2245Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* AT 08PM WEDNESDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 9.5 FEET...THE RIGHT BANK OVERFLOWS FLOODING
AGRICULTURAL LANDS FOR AS MUCH AS 1/4 MILE.
$$
SDC011-101-190248-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/BRKS2.3.IC.100314T2330Z.100318T0000Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* AT 08PM WEDNESDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 11.8 FEET
BY 7 AM FRIDAY.
* AT STAGES NEAR 11.7 FEET...473RD AVENUE SOUTH OF THE GAGE BEGINS TO
FLOOD.
$$
SDC101-190248-
/O.CON.KFSD.FL.W.0040.000000T0000Z-000000T0000Z/
/FLAS2.2.ER.000000T0000Z.100317T1815Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT FLANDREAU.
* AT 01PM WEDNESDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* AT STAGES NEAR 12.0 FEET...THE ROAD LEADING TO THE FLANDREAU INDIAN
SCHOOL BEGINS TO FLOOD...AND THERE IS SIGNIFICANT FLOODING IN THE
FLANDREAU CITY PARK.
$$
SDC099-101-190248-
/O.CON.KFSD.FL.W.0026.000000T0000Z-000000T0000Z/
/DERS2.2.IC.100315T0135Z.100318T0200Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* AT 09PM WEDNESDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RIVER STAGES WILL FLUCTUATE TONIGHT BY 1 TO 2 FEET
DUE TO ICE ACTIVITY...THEN START TO FALL TO A STAGE OF 13.5 FEET
BY 7 AM FRIDAY.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL
LANDS ARE FLOODED THROUGH THE BASIN.
$$
SDC099-190248-
/O.CON.KFSD.FL.W.0030.000000T0000Z-000000T0000Z/
/SFLS2.2.IC.100315T0430Z.100318T0015Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* AT 08PM WEDNESDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 14.2 FEET BY THURSDAY MARCH 18
THEN BEGIN FALLING. ICE ACTIVITY MAY CAUSE FLUCTUATIONS OF 1 TO 2
FEET IN STAGE TONIGHT AND THURSDAY.
* AT STAGES NEAR 14.0 FEET...SOME FARM BUILDINGS BETWEEN RENNER AND
SIOUX FALLS ARE THREATENED BY HIGH WATER.
$$
IAC119-SDC083-099-190248-
/O.CON.KFSD.FL.W.0027.000000T0000Z-100321T1200Z/
/SXFS2.1.IC.100319T0000Z.100319T0600Z.100320T1200Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* AT 08PM WEDNESDAY THE STAGE WAS 15.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM THURSDAY AND CREST NEAR
16.1 FEET BY FRIDAY MARCH 19. THE RIVER WILL FALL BELOW FLOOD STAGE
BY SATURDAY MARCH 20.
* AT STAGES NEAR 16.0 FEET...RURAL FLOODING DOWNSTREAM OF SIOUX FALLS
BEGINS...AND THE GLENWOOD STABLE BEGINS TO FLOOD.
$$
IAC167-SDC083-127-190248-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/HAWI4.2.IC.100313T0954Z.100317T1400Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* AT 05PM WEDNESDAY THE STAGE WAS 22.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 20.4 FEET
BY 7 AM FRIDAY.
* AT STAGES NEAR 21.5 FEET...IOWA HIGHWAY 10 BEGINS TO FLOOD.
$$
IAC149-SDC127-190248-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/AKRI4.3.IC.100313T1422Z.100317T1730Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* AT 09PM WEDNESDAY THE STAGE WAS 22.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST...THEN WILL BEGIN A SLOW
FALL BY THURSDAY EVENING.
* AT STAGES NEAR 22.0 FEET...HIGHWAY 48 BEGINS TO FLOOD WHERE THE
RAILROAD TRACKS CROSS.
$$
IAC041-141-190248-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SPOI4.3.IC.100313T0103Z.100316T1630Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 09PM WEDNESDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 10.5 FEET...MAJOR AGRICULTURAL FLOODING BEGINS AND
SOME COUNTY ROADS ARE ALSO FLOODED.
$$
SDC035-190248-
/O.CON.KFSD.FL.W.0005.000000T0000Z-100322T1200Z/
/MTVS2.3.IC.100312T1717Z.100314T1430Z.100321T1200Z.NR/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* AT 08PM WEDNESDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY MARCH 21.
* AT STAGES NEAR 12.0 FEET...THE WATER REACHES THE BOTTOM OF THE
BRIDGE ON 404TH AVENUE.
$$
MNC133-180319-
/O.CAN.KFSD.FL.W.0041.000000T0000Z-100318T0249Z/
/HRDM5.1.ER.100317T1900Z.100317T2115Z.100318T0030Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING IS CANCELLED FOR
THE ROCK RIVER NEAR HARDWICK.
* AT 08PM WEDNESDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON WEDNESDAY
MARCH 17.
* AT STAGES NEAR 14.0 FEET...THE LOWER LEFT BANK OVERFLOWS FLOODING
LOW LYING AGRICULTURAL LANDS.
$$
IAC119-190248-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-100319T2230Z/
/RAPI4.2.IC.100313T1600Z.100316T1645Z.100318T2230Z.UU/
949 PM CDT WED MAR 17 2010
...FLOOD WARNING EXTENDED UNTIL 5 PM FRIDAY...
THE FLOOD WARNING CONTINUES FOR
THE ROCK RIVER AT ROCK RAPIDS.
* AT 08PM WEDNESDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THURSDAY MARCH 18.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER WILL BEGIN FLOODING.
$$
IAC167-190248-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-100319T0344Z/
/ALTI4.2.IC.100314T0315Z.100315T1545Z.100318T0344Z.NO/
949 PM CDT WED MAR 17 2010
...FLOOD WARNING EXTENDED UNTIL 11 PM THURSDAY...
THE FLOOD WARNING CONTINUES FOR
THE FLOYD RIVER AT ALTON.
* AT 09PM WEDNESDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY THURSDAY MARCH 18.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER
LYING AGRICULTURAL LANDS ALONG THE RIVER.
$$
MNC033-063-190248-
/O.CON.KFSD.FL.W.0038.000000T0000Z-000000T0000Z/
/WDOM5.1.ER.100316T0449Z.100317T2330Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER NEAR WINDOM.
* AT 08PM WEDNESDAY THE STAGE WAS 20.1 FEET.
* FLOOD STAGE IS 19.0 FEET.
* AT STAGES NEAR 21.0 FEET...ISLAND PARK IN WINDOM BEGINS TO FLOOD...
ALONG WITH SOME AGRICULTURAL LANDS OUTSIDE OF WINDOM.
$$
MNC063-190248-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JCKM5.1.IC.100318T0321Z.100317T0945Z.100317T1643Z.NO/
949 PM CDT WED MAR 17 2010
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT JACKSON.
* AT 08PM WEDNESDAY THE STAGE WAS 10.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE AGAIN BY 10 AM THURSDAY AND CONTINUE
TO RISE TO NEAR 13.5 FEET BY 1 AM MONDAY.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND
BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
HURS2 11.0 18.16 WED 9 PM 18.2 THU 1 AM 18.2 WED MAR 17
FORS2 12.0 18.71 WED 9 PM 18.9 THU 1 PM
JRMS2 17.0 25.25 WED 9 PM 25.5 THU 7 AM
SCOS2 13.0 19.11 WED 8 PM 19.8 SUN 1 PM
LITTLE SIOUX RIVER
MIFI4 12.0 16.65 WED 5 PM N/A 16.7 WED MAR 17
SPWI4 10.0 14.75 WED 4 PM 15.6 TUE MAR 16
LNNI4 18.0 22.84 WED 9 PM 22.9 THU 1 AM
CHKI4 17.0 22.75 WED 7 PM 23.4 FRI 7 AM
CRRI4 19.0 18.32 WED 9 PM 22.2 SUN 1 PM
VERMILLION RIVER
LVSS2 7.0 7.64 WED 9 PM CONT TO FALL 9.3 SUN MAR 14
PKRS2 9.0 10.35 WED 6 PM CONT TO FALL 12.2 SUN MAR 14
VRPS2 12.0 E11.90 WED 8 PM CONT TO FALL 14.0 SUN MAR 14
DVSS2 11.0 14.50 WED 5 PM CONT TO FALL 16.4 MON MAR 15
WKAS2 14.0 17.35 WED 6 PM SLOW FALL 17.6 SUN MAR 14
VERS2 21.0 20.98 WED 8 PM 21.8 MON 7 AM
BIG SIOUX RIVER
BRCS2 8.0 9.65 WED 8 PM CONT TO FALL 11.2 TUE MAR 16
BRKS2 9.0 12.02 WED 8 PM CRESTING NOW 12.1 WED MAR 17
FLAS2 11.0 12.20 WED 1 PM N/A 12.2 WED MAR 17
DERS2 12.0 14.65 WED 9 PM 14.7 WED MAR 17
SFLS2 12.0 13.88 WED 8 PM 14.2 THU 7 PM 15.4 WED MAR 17
SXFS2 16.0 15.86 WED 8 PM 16.1 FRI 1 AM
HAWI4 15.0 22.35 WED 5 PM CONT TO FALL 22.5 WED MAR 17
AKRI4 16.0 22.28 WED 9 PM CRESTING NOW 22.4 WED MAR 17
OCHEYEDAN RIVER
SPOI4 8.0 10.95 WED 9 PM CONT TO FALL 11.6 TUE MAR 16
FIRESTEEL CREEK
MTVS2 8.0 11.05 WED 9 PM CONT TO FALL 15.9 SUN MAR 14
ROCK RIVER
HRDM5 14.0 13.86 WED 8 PM CONT TO FALL 16.0 MON MAR 15
RAPI4 13.0 14.85 WED 8 PM CONT TO FALL 17.0 TUE MAR 16
FLOYD RIVER
ALTI4 12.0 12.23 WED 9 PM CONT TO FALL 16.8 MON MAR 15
WEST FORK DES MOINES RIVER
WDOM5 19.0 20.14 WED 8 PM N/A 20.2 WED MAR 17
JCKM5 12.0 10.70 WED 8 PM 13.5 MON 1 AM 13.7 WED MAR 17What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 17, 3:02 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 17, 3:02 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 302 PM CDT WED MAR 17 2010 .DISCUSSION... LOW CLOUDS CONTINUE TO ERODE OVER PORTIONS OF OUR EAST THIS AFTERNOON...AND A PRETTY UNEVENTFUL NIGHT IS IN STORE ACROSS THE AREA. THINKING FOG IS LESS LIKELY TONIGHT UNDER A SOUTH TO SOUTHWESTERLY LOW LEVEL FLOW...BEFORE WINDS SWITCH TO THE WEST/NORTHWEST IN OUR EXTREME WEST TOWARD 12Z AS A WEAK COLD FRONT BEGINS TO PUSH INTO THE CWA. OUT AHEAD OF THIS FEATURE...WILL SEE AN INCREASE IN HIGH/MID CLOUDS THROUGH THE NIGHT. WITH THE SOUTHERLY INFLUENCE OUT AHEAD OF THE FRONT OVERNIGHT LOWS WILL BE MILD FOR THIS TIME OF YEAR...GENERALLY IN THE LOWER 30S. /JM THURSDAY STILL LOOKING MILD AS WINDS TURN FROM THE SOUTHWEST AND WEST TO THE NORTHWEST. THE ONLY FLY IN THE OINTMENT FOR A REALLY NICE MIXING DAY WILL BE SOME RESIDUAL SNOW COVER IN SW MN AND A STEADY INCREASE IN MID AND UPPER LEVEL MOISTURE. REGARDLESS...LOOKS LIKE MOST SPOTS WILL CREEP UP TO AROUND 50...WHILE NEAR THE MO RIVER UPPER 50S WILL BE POSSIBLE. THE BIG CHANGE HEADING INTO THURSDAY NIGHT AND FRIDAY IS THE STRENGTH AND PLACEMENT OF THE NORTHERN STREAM JET MAX. TODAYS RUNS HAVE COME IN STRONGER AND FARTHER SOUTH WHICH WOULD INDICATE THAT THE MID LEVEL BOUNDARY SHOULD DROP FARTHER SOUTH THAN PREVIOUSLY EXPECTED...SO PRECIPITATION AMOUNTS ALSO LIKELY TO BE LIGHTER. DECREASED QPF AMOUNTS MOST LOCATIONS...KEEPING ABOUT A THIRD TO A HALF AN INCH FROM SUX TO SLB. SO...THE CHANCE FOR AN ADVISORY TYPE SYSTEM IS ALSO LOWER...BUT ADVISORY TYPE SNOW WILL LIKELY ONLY BE A FEW COUNTIES TO THE SOUTH SO ANY CHANGE IN MOVEMENT OF THIS SYSTEM TO THE NORTH WOULD BRING A THREAT TO THE FAR SOUTHERN COUNTIES. THURSDAY NIGHT INTO FRIDAY MORNING WILL SEE MOST OF THE PRECIPITATION THAT DEVELOPS COME ALONG SOMETHING CLOSE TO THE 700MB FRONT AND FALL MAINLY AS RAIN. EXPECT A FAIRLY QUICK TRANSITION TO SNOW THOUGH...SO STILL A THREAT FOR 2 TO 3 INCHES OF SNOW FROM THE MISSOURI RIVER VALLEY INTO NORTHWEST IOWA. FAIRLY MILD LOWS ON THURSDAY NIGHT IN MAINLY THE MID 30S...BUT LITTLE DIURNAL RISE FRIDAY WITH CLOUDS AND PRECIPITATION EXPECTED...SO HIGHS FRIDAY MAINLY IN THE 30S. FRIDAY NIGHT INTO SATURDAY WILL SEE A CONTINUED SURGE OF COLDER AIR IN THE LOW LEVELS AS PRECIPITATION SHIFTS SOUTH OF THE CWA. WILL LEAVE IN SOME HIGHER EVENING POPS IN NW IA...BUT REMOVE SNOW THREAT FOR SATURDAY. SHOULD BE BREEZY AS WELL WITH THE COLDER AIR ADVECTING IN...LOWS IN THE 20S AND HIGHS IN THE 30S IN THE LATTER PERIODS(SUN/WED)...A STRONG NORTHWEST FLOW ALOFT WILL TRANSITION TO A FLAT RIDGE ALOFT TOWARDS THE END OF THE PERIOD. OVERALL...CHANCES FOR PRECIPITATION NOT THAT GREAT...BUT STILL LOOKS LIKE THE POTENTIAL FOR A LITTLE WARM AIR ADVECTION PRECIPITATION TUESDAY INTO WEDNESDAY WITH SOME OBVIOUS DISCREPANCIES THAT FAR OUT. WILL CONTINUE SOME LOW POPS TO COVER THIS. AS FOR TEMPERATURES...LOOKING LIKE BELOW NORMAL THROUGH THE PERIOD BUT OVERALL QUITE A BIT OF DISAGREEMENT DURING THIS TIME FRAME. A COUPLE OF RUNS WANT TO REALLY POUR IN SOME WARM AIR BUT THE ENSEMBLE DATA NOT SUPPORTING THIS WITH THE MEN HINTING AT COLDER TEMPERATURES WITH RESPECT TO THE MEX WHICH IS ALREADY COLDER THAN CLIMATOLOGY. SO PRETTY MUCH AIMING FOR HIGHS IN THE 40S AND LOWS FROM THE UPPER TEENS TO UPPER 20S. /08 && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED ACROSS THE AREA TONIGHT. THINKING THAT REDUCED VISIBILITIES IN FOG ARE LESS LIKELY TONIGHT WITH A DRIER SOUTH TO SOUTHWESTERLY COMPONENT TO THE WINDS. WINDS WILL TURN FROM THE NORTHWEST AROUND KHON AFTER 09Z TONIGHT AS A WEAK FRONTAL SYSTEM PUSHES INTO THE AREA. /JM && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Mar 17, 4:47 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 447 AM CDT WED MAR 17 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 447 AM CDT WED MAR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE ALONG THE JAMES RIVER...VERMILLION RIVER...BIG SIOUX AND LITTLE SIOUX RIVERS UNTIL FURTHER NOTICE. ALSO...FLOODING WILL OCCUR ON MANY TRIBUTARIES LEADING INTO THESE MAIN STEM RIVERS FOR THE REMAINDER OF THE WEEK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW TO THE AREA FRIDAY AND FRIDAY NIGHT...POSSIBLY BEGINNING THURSDAY NIGHT. THE AIR IS EXPECTED TO BE COLD ENOUGH TO PRODUCE ACCUMULATING SNOW FRIDAY AND FRIDAY NIGHT. BECAUSE OF THE UNCERTAIN TRACK OF THIS SYSTEM...IT IS DIFFICULT AT THIS TIME TO DETERMINE HOW MUCH SNOW WILL ACCUMULATE. THE BEST CHANCE OF SNOW ACCUMULATIONS APPEARS TO BE SOUTH OF INTERSTATE 90...BUT THE THREAT CANNOT YET BE ENTIRELY DISMISSED TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
Nearby
River Flood Warnings in Minnesota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.